Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 23, 2006, 11:14 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2006, 11:14 AM MST (18:14 UTC)
- Expired
- Nov 23, 2006, 3:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 231814 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1114 AM MST THU NOV 23 2006 ...STRONG NORTHWEST WINDS THROUGH MID AFTERNOON... UTZ005-232200- /O.NEW.KSLC.WI.Y.0026.061123T1814Z-061123T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1114 AM MST THU NOV 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR THE GREAT SALT LAKE DESERT...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25-35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE ACROSS THE GREAT SALT LAKE DESERT THROUGH 3 PM THIS AFTERNOON. HIGH PROFILE VEHICLES ON I-80 MAY ENCOUNTER DIFFICULT TRAVEL CONDITIONS DUE TO THE CROSS WINDS. BLOWING DUST AND SAND WILL RESTRICT VISIBILITIES TO UNDER 1 MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 23, 9:45 AM MST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 23, 9:45 AM MST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 AM MST THU NOV 23 2006 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL PUSH A COLD FRONT THROUGH NORTHERN UTAH THIS MORNING. COOL WESTERLY FLOW BEHIND THE FRONT WILL PERSIST THROUGH THE WEEKEND. A MUCH STRONGER AND COLDER SYSTEM APPEARS TO BE ON TAP FOR MONDAY. && .DISCUSSION...SURFACE COLD FRONT PUSHING THROUGH THE WASATCH FRONT THIS MORNING WITH THE WIND SHIFT REACHING KSLC JUST AFTER 1630 UTC. RAPID PRESSURE RISES NOTED BEHIND THE BOUNDARY YIELDING A DECENT ISALLOBARIC COMPONENT TO THE WIND. GUSTS INTO THE 30-45 MPH RANGE HAVE BEEN COMMON FOR A COUPLE OF HOURS BEHIND THE FRONT. FROM A PRECIPITATION GENERATION PERSPECTIVE THE SYSTEM IS BADLY FRACTURED. DECENT AREA OF 500-300 MB DIV-Q FORCING...LARGELY ASSOCIATED WITH DIFFERENTIAL VORTICITY ADVECTION...IS FOCUSED TO THE NORTH ACROSS SOUTHERN IDAHO. MID LEVEL FRONT HAD SURGED WELL AHEAD OF THE COLD FRONT OVERNIGHT. WITH COLD AIR ADVANCING IN THE MID LEVELS AND MILDER AIR REMAINING IN THE BOUNDARY LAYER THE LOW-MID LEVELS EXHIBIT POTENTIAL INSTABILITY OR AT WORST NEUTRAL STABILITY THROUGH EARLY AFTERNOON. THE COLD FRONT HAS RE-FORMED ALONG PRE-EXISTING SURFACE TROUGH ACROSS NRN UT AND SURGED EAST THIS MORNING AND IS NOW BETTER ALIGNED WITH MID LEVEL BAROCLINIC ZONE. COLD AIR LAGS THE WIND SHIFT A BIT SO BEST INSTABILITY WILL REMAIN IN PLACE OVER THE NEXT SEVERAL HOURS ACROSS NRN UT. HOWEVER...AS WE MOVE INTO THE AFTERNOON AND SURFACE COLD ADVECTION INCREASES POTENTIAL INSTABILITY BECOMES CONFINED TO A SHALLOW LAYER IN THE MID LEVELS. BAND OF PRECIP WHICH MOVED ACROSS MUCH OF NE NV THIS MORNING HAS LARGELY DISSIPATED SINCE 1500 UTC. SHOWER ACTIVITY HAS DEVELOPED ACROSS NRN UTAH AHEAD OF THE WEAKENING BAND. NAM AND GFS INDICATE THE THERE IS SOME MID LEVEL FRONTOGENETICAL FORCING ACROSS NRN UT THIS MORNING WHICH WILL YIELD LOCALIZED VERTICAL MOTION AND WITH POTENTIAL INSTABILITY IN PLACE THERE WILL BE DECENT RESPONSE TO THIS FORCING. HOWEVER...THIS VERTICAL MOTION ASSOCIATED WITH A TIGHTENING OF THE 600 MB BAROCLINIC ZONE ACROSS NRN UT WILL BE SHORT LIVED. THERE IS ALSO LITTLE EVIDENCE OF ANY SYNERGISTIC RESPONSE BETWEEN THIS MID LEVEL FORCING AND LARGER SCALE FORCING ASSOCIATED WITH THE SHORTWAVE TROUGH. THEREFORE...FORCING WILL BE SHORT LIVED AND SHALLOW. MOISTURE IS ALSO UNIMPRESSIVE WITH THIS WAVE. ANTICIPATE SOME LIGHT ACCUMULATIONS ACROSS THE NRN UTAH MOUNTAINS...PRIMARILY ZONE 7....AND ONLY A CHANCE OF SHOWERS ACROSS THE VALLEYS OF NRN UT. THE CHANCES ARE BETTER THE FURTHER NORTH YOU GO DUE TO THE BETTER DEEP LAYER LAYER FORCING AND MOISTURE ACROSS FAR NORTHERN UTAH. WILL ISSUE UPDATE TO TREND DOWN POPS IN MANY AREAS BUT WILL KEEP LIGHT ACCUMULATION IN MOUNTAINS NORTH OF I-80 THIS AFTERNOON. STRONG SURFACE HIGH AND SUBSIDENCE BUILD INTO THE AREA THIS EVENING WHICH WILL BRING AN END TO ANY PRECIPITATION. && .AVIATION...BEST INSTABILITY BEHIND COLD FRONT IS EXPECTED TO MOVE ACROSS SLC BETWEEN 1730 AND 1930Z. HOWEVER SYSTEM IS DISORGANIZED SO THERE IS LESS THAN A 30 PERCENT CHANCE OF PRECIP AND CEILINGS LESS THAN 5000 FT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && GRAHAM/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 23, 5:11 AM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 511 AM MST THU NOV 23 2006 UTZ001>012-015-WYZ021-241215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-WEST CENTRAL UTAH- SOUTHWEST WYOMING- 511 AM MST THU NOV 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AS WELL AS FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A FAST MOVING COLD FRONT WILL PUSH THROUGH NORTHERN UTAH THIS MORNING...BRINGING A PERIOD OF SNOW TO THE HIGHER ELEVATIONS. SHOWERS ARE ALSO EXPECTED ALONG THE WASATCH FRONT...MAINLY FROM INTERSTATE 80 NORTHWARD. SN0W LEVELS WILL FALL TO THE BENCHES THIS MORNING AND TO THE VALLEY FLOORS BY AFTERNOON. NO ACCUMULATIONS ARE EXPECTED ALONG THE VALLEY FLOORS...WITH UP TO AN INCH POSSIBLE ALONG THE BENCHES OF THE NORTHERN WASATCH FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MAJOR WINTER STORM IS FORECAST TO IMPACT THE AREA MONDAY...AS A COLD FRONT USHERS UNSEASONABLY COLD AIR INTO THE INTERMOUNTAIN REGION. THIS COLD FRONT IS EXPECTED TO CROSS NORTHERN UTAH MONDAY AFTERNOON...WITH SNOW LEVELS QUICKLY FALLING TO THE VALLEY FLOORS LATE MONDAY AFTERNOON...IMPACTING THE EVENING COMMUTE. SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA INCLUDING THE WASATCH FRONT LATE MONDAY INTO EARLY TUESDAY. BE SURE TO MONITOR FUTURE OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION ON THIS IMPENDING WINTER STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-014-016>021-241215- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 511 AM MST THU NOV 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL MOVE THROUGH CENTRAL UTAH THIS AFTERNOON...BEFORE STALLING ACROSS SOUTHERN UTAH. NO PRECIPITATION IS EXPECTED TO ACCOMPANY THIS FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MAJOR WINTER STORM IS FORECAST TO IMPACT THE AREA LATE MONDAY...AS A COLD FRONT USHERS UNSEASONABLY COLD AIR INTO THE INTERMOUNTAIN REGION. THIS COLD FRONT IS EXPECTED TO CROSS CENTRAL AND SOUTHERN UTAH MONDAY NIGHT...WITH SNOW LEVELS QUICKLY FALLING TO THE VALLEY FLOORS ACROSS MUCH OF THE AREA EXCLUDING UTAHS DIXIE. SNOW MAY LINGER ACROSS THE REGION THROUGH TUESDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS EXPECTED ACROSS THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH...AS WELL AS THE INTERSTATE 15 CORRIDOR BETWEEN FILLMORE AND CEDAR CITY BY LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Nov 23, 5:41 AM MST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 541 AM MST THU NOV 23 2006 UTZ001>021-WYZ021-232300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 541 AM MST THU NOV 23 2006 ...MAJOR WINTER STORM FORECAST TO IMPACT THE REGION EARLY NEXT WEEK... A STRONG AND UNSEASONABLY COLD STORM SYSTEM IS FORECAST TO IMPACT THE INTERMOUNTAIN REGION MONDAY INTO TUESDAY...BRINGING HEAVY SNOW TO THE MOUNTAINS...AND THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON TO THE WASATCH FRONT. BY LATE TUESDAY AFTERNOON SIGNIFICANT SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF NORTHERN...CENTRAL AND SOUTHWEST UTAH. AS THIS SYSTEM APPROACHES THE AREA...PRECIPITATION MAY DEVELOP LATE SUNDAY NIGHT INTO EARLY MONDAY. THIS PRECIPITATION WILL LIKELY START AS RAIN ACROSS THE VALLEYS OF NORTHERN UTAH AND SNOW ACROSS THE HIGHER ELEVATIONS. AS THE COLD FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON...SNOW LEVELS WILL QUICKLY FALL TO THE VALLEY FLOORS...WITH RAIN EXPECTED TO CHANGE OVER TO SNOW IN TIME FOR THE EVENING COMMUTE MONDAY. SNOW...POSSIBLY HEAVY AT TIMES...IS FORECAST TO PERSIST THROUGH MONDAY NIGHT AND INTO EARLY TUESDAY. AS THIS COLD FRONT PROGRESSES SOUTH...HEAVY SNOW IS ALSO EXPECTED TO IMPACT THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH...AS WELL AS THE INTERSTATE 15 CORRIDOR BETWEEN FILLMORE AND CEDAR CITY. IN ADDITION TO THE SNOWFALL...AN UNSEASONABLY COLD AIRMASS WILL SPREAD ACROSS THE REGION TUESDAY AND WEDNESDAY...WITH HIGH TEMPERATURES IN MOST VALLEY LOCATIONS OF NORTHERN AND CENTRAL UTAH STRUGGLING TO REACH THE 30S. BE SURE TO MONITOR LATER OUTLOOKS AND FORECASTS FOR UP TO DATE INFORMATION ON THIS PENDING WINTER STORM...AS WELL AS POSSIBLE WATCHES AND WARNINGS. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.